MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Model Number TT4.00F6-900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Scar Tissue (2060); Blister (4537)
Date of Event 08/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The treatment tip was returned for evaluation, with no problems found.The tip passed leak and thermistor testing.Visual inspection passed, with no dents, scratches, blemishes, or dielectric breakdown observed.Functional testing was unable to be performed, as the tip was expired.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should system be outside of acceptable limits.The reporter noted that no system errors occurred during the treatment.The treatment datalog was not provided for evaluation.A review of manufacturing records showed that all requirements were met.Final test verification specifications are acceptable.No nonconformities or anomalies found related to this event when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.According to the thermage flx system user manual, blisters are a known possible adverse reaction to thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.No corrective action is necessary at this time.
 
Event or Problem Description
It was reported that a patient experienced a blister near the belly button after a thermage flx treatment to the abdomen.No other treatments were being performed at the same time as the thermage treatment, and the patient had no history of aesthetic treatments to the area.The patient was treated at energy level 4.0 for all 900 pulses.An entire bottle of solta coupling fluid was used.No system errors occurred during the treatment and nothing out of the ordinary was observed.The treatment tip was inspected prior to use and after every zone throughout the treatment, with nothing atypical noted.This treatment was the initial use of the treatment tip.Hydrocortisone and vaseline were used to treat the blister.A picture taken after the treatment was evaluated by the solta medical reviewer and shows a blister near the umbilicus.Additional information received approximately 25 days post-treatment indicates that the patient has recovered but has scarred.A picture from around this time was evaluated by the solta medical reviewer and shows a healing blister with scar tissue.

Brand Name
THERMAGE FLX (TG-3A) AND ACCESSORIES
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key20282290
Report Number3011423170-2024-00210
Device Sequence Number20828153
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 08/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2024
Initial Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale